Last reply 2 weeks ago
Tysabril

Hi slightly off topic as this is regarding Tysabril for the use of chrohns. My son has yet to find a treatment that works to get his crohns into remission and has now been offered this drug. At present he is worried about starting it because of side effects. He has tried all other biologics and none have worked. Crohns is an awful illness and hope to find a drug to help him as we are now running out of options , any advice on this drug would help.

Add categories

Browse categories and add by clicking on them

You can remove current categories below by clicking the ‘x’.


stumbler
3 weeks ago

@maureena , not off-topic at all.

Tysabri is a powerful drug, which we hope slows down the progress of our MS. It doesn’t repair any existing MS damage. There is a potential, serious side-effect of Progressive Multifocal Leukoencephalopathy (PML) so your son will be closely monitored to maintain this risk at acceptable levels.

Tysabri has been approved for the treatment of Crohn’s in America for the past 10 years.


maureena
3 weeks ago

@stumbler thankyou for your reply. I think it’s risk of PML that is concerning him but I have told him he would be closely monitored. He is not keen on accepting treatment at present. He thought he may still be able try another drug ustekinumab. Has anyone any personal experience of either all be it for a different illness?


stumbler
3 weeks ago

@maureena , I found this information sheet about ustekinumab :-

http://s3-eu-west-1.amazonaws.com/files.crohnsandcolitis.org.uk/Publications/Ustekinumab.pdf

As for personal experience of this drug, you may want to register with a specific Crohn’s support forum, e.g. :-

https://www.crohnscolitiscommunity.org/crohns-colitis-forum

As for Tysabri, I have added a Tysabri tag at the bottom of your post above. Select this tag and this will find a selection of conversations on this treatment.


maureena
3 weeks ago

@stumbler thankyou I shall have a read and encourage my son to join crohns forum for some support


slavica67
2 weeks ago

Thanks for your response, and I fear that adverse effects so worried, I would turn on the drug in December, I have MS, compliments of Slavica

Join Shift.ms to reply to this post.

Become part of the community so you can chat, compare and learn from other MSers.